Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2016, 6:24 PM CDT for 4 counties in Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 10, 2016, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Cotton County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 7 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 596 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
677
WUUS54 KOUN 102324
SVROUN
OKC031-033-075-141-110030-
/O.NEW.KOUN.SV.W.0057.160410T2324Z-160411T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
WEST CENTRAL COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHWESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 730 PM CDT
* AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DAVIDSON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREDERICK...CHATTANOOGA...INDIAHOMA...DAVIDSON...MANITOU...FAXON...
HOLLISTER AND LOVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3474 9886 3448 9853 3434 9865 3417 9886
3419 9893 3421 9895 3420 9897 3422 9899
3420 9901 3421 9913 3422 9913 3421 9914
3422 9919
TIME...MOT...LOC 2324Z 223DEG 27KT 3428 9903
HAIL...1.25IN
WIND...60MPH
$$
034 follow-up statements
172
WWUS54 KOUN 102336
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT SUN APR 10 2016
OKC031-033-075-141-110030-
/O.CON.KOUN.SV.W.0057.000000T0000Z-160411T0030Z/
KIOWA OK-COTTON OK-TILLMAN OK-COMANCHE OK-
636 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL KIOWA...WEST CENTRAL COTTON...TILLMAN AND
SOUTHWESTERN COMANCHE COUNTIES...
AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLISTER...
MOVING NORTHEAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREDERICK...CHATTANOOGA...INDIAHOMA...DAVIDSON...MANITOU...FAXON...
HOLLISTER AND LOVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3474 9886 3448 9853 3434 9865 3417 9886
3419 9893 3421 9895 3420 9897 3422 9899
3420 9901 3421 9913 3422 9913 3421 9914
3422 9919
TIME...MOT...LOC 2336Z 236DEG 28KT 3432 9892
HAIL...2.50IN
WIND...60MPH
$$
03013
WWUS54 KOUN 102355
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT SUN APR 10 2016
OKC031-033-075-141-110030-
/O.CON.KOUN.SV.W.0057.000000T0000Z-160411T0030Z/
KIOWA OK-COTTON OK-TILLMAN OK-COMANCHE OK-
655 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL KIOWA...WEST CENTRAL COTTON...EASTERN TILLMAN AND
SOUTHWESTERN COMANCHE COUNTIES...
AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOVELAND...
MOVING EAST NORTHEAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 7 MILES NORTHWEST OF CHATTANOOGA MOVING NORTH NORTHEAST
AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...INDIAHOMA...FAXON...HOLLISTER AND LOVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR
ROOM...A BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3474 9886 3448 9853 3434 9865 3417 9886
3419 9893 3421 9895 3420 9897 3422 9899
3420 9901
TIME...MOT...LOC 2352Z 255DEG 20KT 3433 9881
HAIL...2.00IN
WIND...60MPH
$$
03024
WWUS54 KOUN 110016
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT SUN APR 10 2016
OKC075-110025-
/O.CAN.KOUN.SV.W.0057.000000T0000Z-160411T0030Z/
KIOWA OK-
716 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3458 9866 3448 9853 3434 9865 3417 9886
3420 9894 3421 9895 3420 9896 3421 9898
3422 9898
TIME...MOT...LOC 0015Z 256DEG 18KT 3437 9867
$$
OKC031-033-141-110030-
/O.CON.KOUN.SV.W.0057.000000T0000Z-160411T0030Z/
COTTON OK-TILLMAN OK-COMANCHE OK-
716 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL COTTON...SOUTHEASTERN TILLMAN AND SOUTHWESTERN
COMANCHE COUNTIES...
AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHATTANOOGA...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...FAXON...HOLLISTER AND LOVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3458 9866 3448 9853 3434 9865 3417 9886
3420 9894 3421 9895 3420 9896 3421 9898
3422 9898
TIME...MOT...LOC 0015Z 256DEG 18KT 3437 9867
HAIL...1.25IN
WIND...60MPH
$$
03548
WWUS54 KOUN 110028
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT SUN APR 10 2016
OKC031-033-141-110038-
/O.EXP.KOUN.SV.W.0057.000000T0000Z-160411T0030Z/
COTTON OK-TILLMAN OK-COMANCHE OK-
728 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COTTON...
SOUTHEASTERN TILLMAN AND SOUTHWESTERN COMANCHE COUNTIES WILL EXPIRE
AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3458 9866 3448 9853 3434 9865 3417 9886
3420 9894 3421 9895 3420 9896 3421 9898
3422 9898
TIME...MOT...LOC 0026Z 223DEG 27KT 3437 9867
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT SUN APR 10 2016 .DISCUSSION... NOT MUCH HAS CHANGED REGARDING THE FORECAST THROUGH TONIGHT. STILL EXPECT MOIST CONVECTION ACROSS SW OK/W N TX BY THIS AFTERNOON AS INITIAL MID LEVEL SHORTWAVE TROUGH LIFTS OUT OF WEST TX. ELEVATED STORMS HAVE ALREADY DEVELOP NEAR LUB. THERE COULD BE SOME ISOLATED DEVELOP ALONG PREFRONTAL TROUGH ACROSS NORTHERN OK, BUT EXPECT MORE WIDESPREAD ACTIVITY ALONG THE ACTUAL COLD FRONT NEAR OR JUST AFTER SUNSET AS IT MOVES INTO OK. THE MAIN THREAT THROUGH TONIGHT WILL BE VERY LARGE HAIL, ESPECIALLY ACROSS SW AND CENTRAL OK. THE TORNADO THREAT WILL REMAIN LOW, BUT LOW LEVEL SHEAR WILL INCREASE WITH THE LLJ THIS EVENING ALONG WITH LOWERING LCLS. AGAIN, THE MAIN AREA OF CONCERN APPEARS TO BE SW/S AND CENTRAL OK THROUGH ABOUT 10 PM. A COMPLEX MAY DEVELOP ALONG THE FRONT TONIGHT AND PUSH SOUTH ACROSS PORTIONS OF N CENTRAL OK AND NE OK, WITH SHOWER AND STORM CHCS CONTINUING THROUGH THE EARLY MORNING HOURS ALONG AND NORTH OF I40. THE THREAT OF SEVERE STORMS WILL RETURN EARLY TOMORROW AFTERNOON ACROSS CENTRAL AND SE OK AS THE MAIN VORT MAX ENTERS SW OK. THE ACCOMPANYING SFC LOW IS STILL EXPECTED TO BE POSITIONED SOMEWHERE OVER SOUTH CENTRAL OK, WITH A DRYLINE EXTENDING SOUTH ALONG I35 AND A COLD FRONT NEAR I40. THE MAIN THREAT WILL AGAIN BE DAMAGING HAIL WITHIN THE WARM SECTOR, BUT ANY REMNANT BOUNDARIES COULD RESULT IN A LOCALIZED LOW TORNADO THREAT. TOMORROW'S FORECAST WILL DEPEND GREATLY ON WHAT TRANSPIRES THROUGH TONIGHT AND EARLY TOMORROW MORNING. MOST SIGNIFICANT RAIN CHANCES WILL LIKELY COME TO END END NEAR SUNSET TOMORROW AS THE FRONT PUSHES INTO WESTERN NORTH TEXAS. MUCH COOLER AND DRIER AIR WILL ACCOMPANY IT FOR TUE. THE NEXT MID TO UPPER SHORTWAVE TROUGH WILL AGAIN LIFT OUT OF WEST TX/SE NM LATE TUE THROUGH WED INTO THE RED RIVER REGION. MOISTURE APPEARS LIMITED TO ALONG AND SOUTH OF THE RED RIVER FOR NOW, BUT WOULD NOT BE SURPRISED IF SCHC POPS NEED TO BE SPREAD NORTH A BIT TO NEAR THE I40 CORRIDOR BY EARLY WED AM. SHORTWAVE RIDGING WILL FOLLOW THE LAST WAVE THUR-FRI, WHILE A DEEP UPPER TROUGH ENTERS THE NW CONUS. THIS TROUGH WILL IMPACT THE SOUTHERN PLAINS THIS WEEKEND, ALONG WITH A DRYLINE AND WEAK COLD FROPA. SEVERE WEATHER APPEARS POSSIBLE WITH THIS SYSTEM RIGHT NOW, ALONG WITH WIDESPREAD RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 65 40 64 / 70 60 10 0 HOBART OK 55 65 39 65 / 50 20 10 0 WICHITA FALLS TX 61 77 45 67 / 40 20 0 0 GAGE OK 48 55 34 65 / 60 50 0 0 PONCA CITY OK 53 61 34 64 / 80 50 10 0 DURANT OK 66 78 49 67 / 30 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/03
Hazardous weather outlook, Apr 10, 5:24 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 524 PM CDT SUN APR 10 2016 OKZ004>048-050>052-TXZ083>090-112230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 524 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT RISK ACROSS MUCH OF THE REST OF THE AREA. LOCATION... THE ENHANCED RISK AREA IS SOUTH AND WEST OF A LINE FROM CHEYENNE AND TALOGA... TO NEAR ENID AND GUTHRIE... TO SHAWNEE AND PAULS VALLEY OKLAHOMA... THEN NORTH OF A LINE FROM PAULS VALLEY AND DUNCAN OKLAHOMA... TO WICHITA FALLS... TO CROWELL TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK... INCLUDING THE REST OF THE AREA EXCEPT FOR PARTS OF NORTHWEST AND SOUTHEAST OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 4 AM MONDAY. IMPACTS... LARGE DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A LOW CHANCE OF TORNADOES... MAINLY FROM 8 PM SUNDAY TO 2 AM MONDAY. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY EVENING. ANOTHER AREA OF STORMS ARE EXPECTED TO DEVELOP ALONG A FRONT IN NORTHERN OKLAHOMA THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT INTO MONDAY MORNING. STRONG TO SEVERE STORMS WILL REMAIN LIKELY INTO MONDAY MORNING WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY CONCERNS. A TORNADO OR TWO COULD ALSO BE POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT HOURS. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE ONGOING THROUGH THE MORNING HOURS MONDAY ACROSS PORTIONS OF NORTHERN AND EASTERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING ACROSS PARTS OF OKLAHOMA. HOWEVER... THE POTENTIAL FOR SEVERE STORMS MONDAY WILL LIKELY DEPEND ON WHAT HAPPENS SUNDAY NIGHT INTO MONDAY MORNING. AS THE MORNING ACTIVITY PUSHES EAST... EXPECT THE ATMOSPHERE TO RECOVER AS THE DRY LINE BEGINS TO REGROUP THROUGH NOON OVER PARTS OF SOUTHERN OKLAHOMA AND NORTHERN TEXAS. ONCE AGAIN... INSTABILITY WILL INCREASE AS WARM MOIST AIR COLLECTS AHEAD OF THE BOUNDARY OVER SOUTHEASTERN OKLAHOMA. AS A RESULT... THERE IS AN ENHANCED RISK OF SEVERE STORMS IN ATOKA AND BRYAN COUNTIES WITH A SLIGHT RISK GENERALLY SOUTH AND EAST OF A LINE FROM CALVIN TO ADA TO LAKE TEXOMA. THERE IS ALSO A MARGINAL RISK SOUTH AND EAST OF A LINE FROM STILLWATER AND GUTHRIE... TO EL RENO AND LAWTON OKLAHOMA... TO HENRIETTA TEXAS. IF SEVERE STORMS DEVELOP MONDAY AFTERNOON... THEY WILL LIKELY BEGIN IN THE EARLY TO MID AFTERNOON HOURS. WIND SHEAR AND INSTABILITY WILL SUPPORT THE DEVELOPMENT OF LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WITH THE STRONGEST STORMS. THERE WILL ALSO BE A LOW RISK OF TORNADOES WITH THE HIGHEST POTENTIAL IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY. THUNDERSTORMS CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND CONTINUE INTO THE WEEKEND. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON MONDAY ACROSS WESTERN NORTH TEXAS DUE TO GUSTY NORTH WINDS. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/MAXWELL/BARNES
In the hours before
Special weather statement, Apr 10, 5:47 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT SUN APR 10 2016
OKZ034>036-102330-
GREER OK-KIOWA OK-JACKSON OK-
547 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHWESTERN
KIOWA AND JACKSON COUNTIES UNTIL 630 PM CDT...
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELMER...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ALTUS...MANGUM...BLAIR...OLUSTEE...MARTHA...ELMER...HEADRICK...FRIENDSHIP...
DUKE...HUMPHREYS...ALTUS AIR FORCE BASE...WARREN...TOM STEED RESERVOIR...
HESTER AND SOUTHEASTERN ALTUS-LUGERT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3496 9951 3479 9894 3443 9933 3444 9935
3444 9936 3445 9935 3446 9937 3445 9939
3452 9966
TIME...MOT...LOC 2245Z 213DEG 36KT 3450 9940Local storm report, Apr 10, 5:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 5 S VERNON 34.08N 99.29W
04/10/2016 E65 MPH WILBARGER TX TRAINED SPOTTER
&&
MAHALELocal storm report, Apr 10, 6:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL LOCKETT 34.08N 99.37W
04/10/2016 E1.00 INCH WILBARGER TX EMERGENCY MNGR
&&
MAHALESpecial weather statement, Apr 10, 6:08 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 608 PM CDT SUN APR 10 2016 OKZ010-011-015-102345- MAJOR OK-DEWEY OK-WOODWARD OK- 608 PM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAJOR...NORTHWESTERN DEWEY AND SOUTHEASTERN WOODWARD COUNTIES UNTIL 645 PM CDT... AT 605 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF CESTOS...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LAT...LON 3593 9908 3606 9925 3641 9883 3624 9861 TIME...MOT...LOC 2305Z 226DEG 36KT 3612 9902 ..SPEG.
Local storm report, Apr 10, 6:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 4 ENE ALTUS 34.67N 99.27W
04/10/2016 M58 MPH JACKSON OK ASOS
&&
MAHALELocal storm report, Apr 10, 6:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL DAVIDSON 34.24N 99.08W
04/10/2016 E1.00 INCH TILLMAN OK STORM CHASER
HAIL FELL FOR OVER 4 MINUTES.
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:03 PM CDT | Special Weather Statement | OUN | Jackson | 42 min |
| Apr 10, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 37 min |
| Apr 10, 5:42 PM CDT | Special Weather Statement | OUN | Tillman | 48 min |
| Apr 10, 5:47 PM CDT | Special Weather Statement | OUN | Jackson | 43 min |
| Apr 10, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 39 min |
| Apr 10, 6:08 PM CDT | Special Weather Statement | OUN | Dewey | 37 min |
| Apr 10, 6:27 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 48 min |
| Apr 10, 6:41 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Apr 10, 6:44 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Kiowa | 61 min |
| Apr 10, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 43 min |
| Apr 10, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.